The AMA would like to clarify comments made last Wednesday in the context of the recall of batches of Clexane in Australia.
Whilst contaminated heparin products have been linked to several severe allergic reactions and deaths in the US and Europe, the AMA has no information to suggest that Clexane was involved in such events. The AMA understands that to date, no adverse events associated with contaminated heparin products have been reported in Australia.
AdvertisementThe Australian Medical Association applauds the decision by the Therapeutic Goods Administration (TGA) to recall five batches of the blood-thinning medicine Clexane in the interests of public health and safety as a precautionary measure.
AMA President, Dr Rosanna Capolingua, said that patients should not stop taking Clexane without consulting their doctor first.
"Patients who use Clexane should check with their GP or pharmacist to determine if their supply is from a recalled batch. If so, doctors should prescribe an alternative anticoagulant," she said.
You May Also Like